An operator theoretic approach to infinite‐dimensional control systems
Authors
Abstract
In this survey we use an operator theoretic approach to infinite‐dimensional systems theory. As this research field is quite rich, we restrict ourselves to the class of infinite‐dimensional linear port‐Hamiltonian systems and we will focus on topics such as well‐posedness, stability and stabilizability. We combine the abstract operator theoretic approach with the more physical approach based on Hamiltonians. This enables us to derive easy verifiable conditions for well‐posedness and stability.
Citation
- Journal: GAMM-Mitteilungen
- Year: 2018
- Volume: 41
- Issue: 4
- Pages:
- Publisher: Wiley
- DOI: 10.1002/gamm.201800010
BibTeX
@article{Jacob_2018,
title={{An operator theoretic approach to infinite‐dimensional control systems}},
volume={41},
ISSN={1522-2608},
DOI={10.1002/gamm.201800010},
number={4},
journal={GAMM-Mitteilungen},
publisher={Wiley},
author={Jacob, Birgit and Zwart, Hans},
year={2018}
}
References
- A. van der Schaft, International Congress of Mathematicians. Vol. III (2006)
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Baaiu, A. et al. Port-based modelling of mass transport phenomena. Mathematical and Computer Modelling of Dynamical Systems vol. 15 233–254 (2009) – 10.1080/13873950902808578
- Cervera, J., van der Schaft, A. J. & Baños, A. Interconnection of port-Hamiltonian systems and composition of Dirac structures. Automatica vol. 43 212–225 (2007) – 10.1016/j.automatica.2006.08.014
- Hamroun, B., Dimofte, A., Lefèvre, L. & Mendes, E. Control by Interconnection and Energy-Shaping Methods of Port Hamiltonian Models. Application to the Shallow Water Equations. European Journal of Control vol. 16 545–563 (2010) – 10.3166/ejc.16.545-563
- Ortega, R., van der Schaft, A., Maschke, B. & Escobar, G. Interconnection and damping assignment passivity-based control of port-controlled Hamiltonian systems. Automatica vol. 38 585–596 (2002) – 10.1016/s0005-1098(01)00278-3
- Eberard, D., Maschke, B. M. & van der Schaft, A. J. An extension of Hamiltonian systems to the thermodynamic phase space: Towards a geometry of nonreversible processes. Reports on Mathematical Physics vol. 60 175–198 (2007) – 10.1016/s0034-4877(07)00024-9
- Jeltsema, D. & Van Der Schaft, A. J. Lagrangian and Hamiltonian formulation of transmission line systems with boundary energy flow. Reports on Mathematical Physics vol. 63 55–74 (2009) – 10.1016/s0034-4877(09)00009-3
- Kurula, M., Zwart, H., van der Schaft, A. & Behrndt, J. Dirac structures and their composition on Hilbert spaces. Journal of Mathematical Analysis and Applications vol. 372 402–422 (2010) – 10.1016/j.jmaa.2010.07.004
- Macchelli, A. & Melchiorri, C. Control by interconnection of mixed port Hamiltonian systems. IEEE Transactions on Automatic Control vol. 50 1839–1844 (2005) – 10.1109/tac.2005.858656
- R. Curtain, Texts in Applied Mathematics (1995)
- K.‐J. Engel, Graduate Texts in Mathematics (2000)
- E. Hille, American Mathematical Society Colloquium Publications Third printing of the revised edition of 1957 (1974)
- A. Pazy, Applied Mathematical Sciences (1983)
- K. Yosida, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] (1980)
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- B. Jacob, Operator Theory: Advances and Applications. Linear Operators and Linear Systems (2012)
- Jacob, B., Morris, K. & Zwart, H. C 0-semigroups for hyperbolic partial differential equations on a one-dimensional spatial domain. Journal of Evolution Equations vol. 15 493–502 (2015) – 10.1007/s00028-014-0271-1
- B. Jacob, J. Evol. Equ. (2018)
- O. Staffans, Encyclopedia of Mathematics and its Applications (2005)
- M. Tucsnak, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks] (2009)
- Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036
- H. Zwart, Mathematical Control Theory I. IFAC‐PapersOnLine (2016)
- Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009) – 10.1109/tac.2008.2007176
- Ramirez, H., Zwart, H. & Le Gorrec, Y. Stabilization of infinite dimensional port-Hamiltonian systems by nonlinear dynamic boundary control. Automatica vol. 85 61–69 (2017) – 10.1016/j.automatica.2017.07.045
- J.‐P. Humaloja, IEEE Trans. Automat. Control
- R. Rebarber, European Control Conference (ECC) (1997)
- Sontag, E. D. Smooth stabilization implies coprime factorization. IEEE Transactions on Automatic Control vol. 34 435–443 (1989) – 10.1109/9.28018
- Jacob, B., Nabiullin, R., Partington, J. R. & Schwenninger, F. L. Infinite-Dimensional Input-to-State Stability and Orlicz Spaces. SIAM Journal on Control and Optimization vol. 56 868–889 (2018) – 10.1137/16m1099467
- Augner, B. & Jacob, B. Stability and stabilization of infinite-dimensional linear port-Hamiltonian systems. Evolution Equations & Control Theory vol. 3 207–229 (2014) – 10.3934/eect.2014.3.207